Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 174, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Feb 28, 2021, 8:37 PM CST for Saline County, Arkansas. It took effect at Mar 1, 2021, 1:42 AM CST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 8:37 PM CST (02:37 UTC)
- In effect from
- Mar 1, 2021, 1:42 AM CST
- Expired
- Mar 1, 2021, 10:39 AM CST
- In force
- 9 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, AR
The radar
The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River at Benton (BTNA4). The gauge peaked at 17.91 ft at Mar 1, 2021, 3:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
426
WGUS44 KLZK 010237
FLWLZK
Flood Warning
National Weather Service Little Rock AR
837 PM CST Sun Feb 28 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
Saline River At Benton affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC125-011445-
/O.NEW.KLZK.FL.W.0174.210301T0742Z-210303T0056Z/
/BTNA4.1.ER.210301T0742Z.210301T1200Z.210301T1855Z.NO/
837 PM CST Sun Feb 28 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the Saline River At Benton.
* From late tonight to Tuesday evening.
* At 7:30 PM CST Sunday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 18.5 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
* Impact...At 18.0 feet, Minor flooding begins at 18 feet, flooding
of low lying pastures along the west bank.
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Mon Tue Wed Crest Time Date
Saline River
Benton 18.0 16.6 Sun 7 PM 16.9 9.0 8.0 18.5 6 AM 3/01
&&
LAT...LON 3429 9265 3445 9263 3456 9269 3458 9257
3444 9253 3429 9255
$$
Cooper1 follow-up statement
122
WGUS84 KLZK 011639
FLSLZK
Flood Statement
National Weather Service Little Rock AR
1039 AM CST Mon Mar 1 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Saline River At Benton affecting Saline County.
ARC125-011745-
/O.CAN.KLZK.FL.W.0174.000000T0000Z-210301T1639Z/
/BTNA4.1.ER.210301T0742Z.210301T1200Z.210301T1855Z.NO/
1039 AM CST Mon Mar 1 2021
...The Flood Warning for the Saline River At Benton has been
cancelled...
The Flood Warning is cancelled for
the Saline River At Benton.
* At 9:30 AM CST Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 6.9 feet Saturday
morning.
&&
Fld Observed Forecast 12 PM Crest
Location Stg Stg Day/Time Tue Wed Thu Crest Time Date
Saline River
Benton 18.0 17.3 Mon 9 AM 10.0 8.4 7.8 FALLING
&&
LAT...LON 3429 9265 3445 9263 3456 9269 3458 9257
3444 9253 3429 9255
$$
JonesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:37 PM CST, 3 hours earlier.
Area forecast discussion, Feb 28, 5:37 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Little Rock AR 537 PM CST Sun Feb 28 2021 .AVIATION... Showers and thunderstorms continue across the area. Thunderstorms are south of the cold front. The south part of the front will be slow to move out of the state but should do so by 06Z. Showers will linger behind the front in the south through Monday morning. In the north, MVFR conditions will become VFR this evening. In the south, MVFR and IFR conditions will continue. && .PREV DISCUSSION...(ISSUED 256 PM CST Sun Feb 28 2021) SHORT TERM...Today Through Tuesday Night Active weather will continue today through tonight as a cold front sweeps across the state. On satellite imagery, a few breaks in cloud cover were seen over S-Cntrl AR and Ern AR. Elsewhere, skies were overcast and showers/thunderstorms were moving into the state from the Srn Plains. Over portions of Wrn AR, between 1 to 2 inches of rain had already fallen, and with additional heavy rainfall possible from training of thunderstorms, the likelihood of flash flooding will increase across the aforementioned area. All this convection will slide Ewrd during the evening/overnight period. Temperatures across the CWA have climbed into the mid 70s Cntrl and S to the 60s across Nrn AR in closer proximity to the warm front. The warm front was currently located along the AR/MO based on surface observations. The 18z special sounding from this afternoon indicated ~1900 J/kg of surface based CAPE and FCST/MU CAPE of ~2000 J/Kg. The wind profile is nearly unidirectional with height resulting in minimal SRH values between 0-1 KM of ~100 m2/s2 and 0-3 KM are ~130 m2/s2. Given the tall skinny profile of CAPE and marginal SRH, overall hail size is expected be on the smaller side. There is plenty of available bulk wind shear, ~65 Knots, which will aid in updraft sustainability and the potential for some rotating updrafts if surface winds can obtain some low-level backing. PW values are elevated with values near 1.3 inches. Looking aloft, SWrly flow encompasses a thick layer from H925-H250 promoting convection moving nearly parallel with the slow moving surface boundary. Heavy rainfall will pose the greatest threat, with damaging winds, large hail, and a few tornadoes also possible. This activity will move across the region tonight with the passage of a cold front. PoPs will remain over extreme Srn reaches of the CWA as the front stalls just the S of the CWA. While the apparent trough swings through with the cold front, a compact upper closed low is progged to slowly traverse the region on Tuesday. This time around severe weather is not expected. In fact, a few flakes may fly across the higher terrain of the Ozarks, however no impacts are expected at this time. Precip will wind down on Tuesday as the upper system slides E of the MS River. Dry weather will finish out the short term. LONG TERM...Wednesday Through Sunday The midweek period wl actually be fairly quiet as sfc high pres wl be in place ovr the Mid-South. Temps wl actually be a bit abv normal for early March. Warming wl be helped by sloly rising upr heights ahead of a new upr storm sys working into the SWrn states. By late in the week, the aforementioned upr lvl storm sys wl be apchg AR fm the Srn Plains States. Moisture/rain chcs wl gradually return to much of the FA fm the west on Fri into Sat. Models are showing this sys weakening to an open wave heading into the weekend, with overall rain chcs limited. Another lull in the wx pattern is expected for Sun. && .LZK Watches/Warnings/Advisories... Flood Watch through late tonight FOR Arkansas-Bradley-Calhoun- Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-Monroe-Prairie- Woodruff. && Aviation...51
Hazardous weather outlook, Feb 28, 6:15 PM CST, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 615 PM CST Sun Feb 28 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 615 PM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight Showers and thunderstorms will continue across central and southern Arkansas ahead of an advancing cold front. Some strong to severe storms are possible with damaging wind gusts being the primary concern. Severe storms will also be capable of producing hail to one inch in diameter. A brief tornado can not be ruled out. Heavy rainfall will accompany thunderstorm activity as well with widespread rain accumulations of one to two inches and localized heavier amounts. As such, a flooding risk will be prevalent over the southern half of the state. Even in areas where the rain has stopped, flooding concerns will continue as the water runs off. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Expect scattered showers to continue through Tuesday, with isolated thunderstorms possible. Rain will once again affect the area late in the week. While isolated strong storms could occur in portions of the area, widespread or organized severe weather is not expected at this time. Due to heavy rainfall the last few days, as well as high soil moisture content from snow melt, localized heavy rainfall will continue to be a concern, especially over central and southern Arkansas. Continue to monitor the latest forecasts and statements from your Arkansas NWS offices. .Spotter Information Statement... Spotter Activation may be needed later this afternoon and this evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/57/44
In the hours before
Special weather statement, Feb 28, 7:13 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
713 PM CST Sun Feb 28 2021
ARZ053-055-062-063-066-010200-
Grant AR-Cleveland AR-Clark AR-Dallas AR-Ouachita AR-
713 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN CLARK...SOUTHEASTERN GRANT...DALLAS AND NORTH CENTRAL
OUACHITA COUNTIES UNTIL 800 PM CST...
At 713 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparkman, or 19 miles south of Arkadelphia, moving
east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fordyce... Rison...
Kingsland... Sparkman...
Lamont... Princeton...
Ouachita... Holly Springs...
Vaden... Bunn...
Tates Bluff... Staves...
Pine Grove... Ivan...
Ramsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CST for central,
southeastern and southwestern Arkansas.
LAT...LON 3375 9302 3392 9307 3413 9223 3406 9223
3406 9221 3387 9215
TIME...MOT...LOC 0113Z 256DEG 44KT 3386 9296
GoudswardLocal storm report, Feb 28, 7:14 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MALVERN 34.37N 92.82W
02/28/2021 HOT SPRING AR LAW ENFORCEMENT
REPORTS OF VEHICLES HAVING DIFFICULTY DRIVING ALONG
ROADS, WITH SOME VEHICLES STUCK, DUE TO FLOODING IN THE
DOWNTOWN MALVERN AREA, ESPECIALLY ALONG PINE BLUFF
STREET.
&&
EVENT NUMBER LZK2100504
TRSLocal storm report, Feb 28, 7:19 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
02/28/2021 JEFFERSON AR LAW ENFORCEMENT
SEVERAL STREETS REPORTED TO BE UNDER WATER IN DOWNTOWN
PINE BLUFF.
&&
EVENT NUMBER LZK2100505
GOUDSWARDLocal storm report, Feb 28, 7:27 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MALVERN 34.37N 92.82W
02/28/2021 HOT SPRING AR LAW ENFORCEMENT
CORRECTED FOR EVENT TIME. REPORTS OF VEHICLES HAVING
DIFFICULTY DRIVING ALONG ROADS, WITH SOME VEHICLES
STUCK, DUE TO FLOODING IN THE DOWNTOWN MALVERN AREA,
ESPECIALLY ALONG PINE BLUFF STREET.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER LZK2100504
COOPERLocal storm report, Feb 28, 7:28 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD ARKADELPHIA 34.12N 93.07W
02/28/2021 CLARK AR SOCIAL MEDIA
FUNNEL CLOUD SEEN NEAR ARKADELPHIA, NEAR HIGHWAY 67.
&&
EVENT NUMBER LZK2100506
TRSLocal storm report, Feb 28, 7:29 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD SHERIDAN 34.31N 92.41W
02/28/2021 GRANT AR SOCIAL MEDIA
CORRECTED EVENT TIME. MINOR FLOODING WITH WATER
COVERING YARDS AND 3 TO 4 INCHES OF WATER FLOWING OVER
ROADS IN SHERIDAN, AR.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER LZK2100502
COOPERThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:12 PM CST | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Pike | 3 hr |
| Feb 28, 6:18 PM CST | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson, Lonoke, Prairie, Pulaski | 3 hr |
| Feb 28, 6:28 PM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe, Prairie | 3 hr |
| Feb 28, 6:29 PM CST | Special Weather Statement | LZK | Arkansas | 46 min |
| Feb 28, 7:13 PM CST | Special Weather Statement | LZK | Cleveland, Dallas | 47 min |
| Feb 28, 7:32 PM CST | River Flood Advisory | LZK | Saline | 65 min |
| Feb 28, 7:33 PM CST | River Flood Advisory | LZK | Clark, Hot Spring | 65 min |
| Feb 28, 7:46 PM CST | Flash Flood Warning | LZK | Arkansas, Calhoun, Cleveland, Dallas, Desha, Lincoln and 1 more | 2 hr |
| Feb 28, 8:38 PM CST | River Flood Warning | LZK | Clark, Hot Spring | 37 hr |
| Feb 28, 8:43 PM CST | Flash Flood Warning | LZK | Calhoun, Ouachita | 77 min |
| Feb 28, 10:07 PM CST | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Drew | 106 min |
| Mar 1, 10:05 AM CST | River Flood Advisory | LZK | White, Woodruff | 24 hr |
| Mar 1, 10:05 AM CST | River Flood Advisory | LZK | Arkansas, Monroe | 47 hr |
| Mar 1, 10:18 AM CST | River Flood Advisory | LZK | Independence, Jackson, Lawrence | 23 hr |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.